TITLE

Fibrinolysis during anaphylaxis, and its spontaneous resolution, as demonstrated by thromboelastography

AUTHOR(S)
Iqbal, A.; Morton, C.; Kong, K.-L.
PUB. DATE
August 2010
SOURCE
BJA: The British Journal of Anaesthesia;Aug2010, Vol. 105 Issue 2, p168
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
A large and ever-growing number of agents used in anaesthesia can precipitate acute anaphylactic reactions after their administration. Anaphylaxis is a sudden onset (or rapidly progressive), severe systemic allergic reaction, affecting multiple organ systems. The number of people who suffer severe systemic allergic reactions is increasing. The incidence is about 1–3 reactions per 10 000 population per annum, although anaphylaxis is not always recognized; therefore, certain UK studies may underestimate the incidence. In this case report, we present an episode of acute fibrinolysis associated with life-threatening anaphylaxis, demonstrated by thromboelastography (TEG) and resolving spontaneously. This is despite an added fibrinolytic insult in the form of cardiopulmonary bypass. There is a paucity of literature detailing fibrinolysis occurring during anaphylaxis, most likely due to the limited availability of TEG in the acute setting and the primary clinical focus of delivering life-saving interventions.
ACCESSION #
52215303

 

Related Articles

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics